Hail, Henderson
- When
- May 20, 5:43 PM CST to 5:50 PM CST
- Where
- Henderson County, Lexington
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.650, -88.400
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 20, 1:49 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SAT MAY 20 2006 .DISCUSSION... RAIN SHOWERS ARE BEGINNING TO MOVE BACK INTO THE FORECAST AREA THIS AFTERNOON FROM THE NORTH. FRONTAL BOUNDARY HAS SHIFTED A LITTLE TO THE SOUTH. FOR MOST LOCATIONS THE FRONT APPEARS NOT TO BE A FACTOR AS TEMPERATURES ARE IN THE MID 80S TO LOWER 90S WITH COOLER READING ACROSS EXTREME NORTHERN SECTIONS OF THE FORECAST AREA. SCATTERED SHOWERS SHOULD MOVE INTO MAINLY NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA TONIGHT. THUNDERSTORM DEVELOPMENT HAS BEEN SLOW TO OCCUR DUE TO CAPPING ALOFT BUT THE CAP SHOULD SLOWLY ERODE TONIGHT LEAVING A POSSIBILITY OF THUNDERSTORMS. WITH A WARM AND HUMID ENVIRONMENT AS WELL CANT RULE OUT AN ISOLATED SEVERE THUNDERSTORM AS WELL. FRONTAL BOUNDARY IS NOT EXPECTED TOO MOVE MUCH ON SUNDAY SO WILL SEE ANOTHER DAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS. SPC HAS MOST OF THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SUNDAY AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. RAIN THREAT WILL CONTINUE INTO SUNDAY NIGHT AND MONDAY AS FRONTAL BOUNDARY STILL CLOSE TO THE REGION. BY MONDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO DEVELOP OVER THE CENTRAL PLAINS WHICH SHOULD HELP MOVE FRONT AWAY FROM THE REGION AND KEEP THINGS DRY FOR A COUPLE OF DAYS. IT APPEARS THAT THE RIDGE MAY BE SHORT LIVED AS AN UPPER LEVEL LOW WILL CLIMB OVER THE RIDGE AND BRING UNSETTLED WEATHER BACK IN THE REGION BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 88 68 85 / 30 20 20 20 MKL 66 85 62 81 / 40 40 30 20 JBR 67 88 64 83 / 40 30 30 20 TUP 66 88 65 86 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 455 AM CDT SAT MAY 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 455 AM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN HALF OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ROUGHLY ALONG AND NORTH OF THE TENNESSEE AND MISSISSIPPI BORDER TO FORREST CITY LINE. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY AND WILL SERVE AS A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR ALL OF THE MIDSOUTH. A STALLED FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES WILL PRODUCE A CHANCE OF SEVERE STORMS. THE THREAT FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING AND AGAIN ON SUNDAY.
The Memphis radar (KNQA), 138 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509599, 5509600, 5509601, 5509602, 5509603, 5509604, 5509605, 5509606.